Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Unprotected sex after periods. Took unwanted 72, reddish brown vaginal bleeding. Normal symptoms?

hello doctor! my periods got over on 19th of this month and i had unprotected sex on 21st of this month. i took unwanted 72 the very next day i mean on 22nd of this month. everything was normal but today on 5th day i am having reddish,brownish vaginal bleeding . please let me know how long it will last and is it normal or not? and how will i came to know about my next period s date. and is there any chances od getting pregnant now? as i do not want a baby at present.
Asked On : Sat, 2 Mar 2013
Answers:  4 Views:  301
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using health care magic
Unwanted 72 is a progesterone emmergency contraceptive pill whose effectiveness has been demonstrated to be very high if taken within the recommended time period of 72 hours after intercourse. So if you were not initially pregnant, it is very very likely that you will not fall pregnant again. It would have been helpful had it been you described your last menses if it was normal as usual, or reduced or abundant. If the menses was normal then you do not have to worry about getting pregnant but if on the contrary it was abnormal, you should do a home pregnancy to rule out any pre-existing pregnancy.
Hormonal contraceptives generally might cause slight modifications in hormone equilibrium in the body which could account for the bleeding you experienced. Also, this disequilibrium could account for modifications of menstrual cycle causing bleeding to occur days before or after the expected date of menses.
Best regards and hope this helps.
Dr. Achuo A. M.
Answered: Sat, 2 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

OBGYN Dr. Shanti Vennam's  Response
Your chances of conception are very less considering the fact that you had unprotected intercourse during the safe period and also you took the emergency pill. The spotting you have is more likely due to the withdrawal bleeding after the pill as the pill contains high level of hormone. Your next period may also be disturbed and if you do not get a period within a fortnight after your expected date, consult your gynecologist for an evaluation. Also, go for some regular contraception and reserve the emergency pill only for real emergencies. Take care.
Answered: Sat, 2 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

OBGYN Dr. S Patra's  Response
Mar 2016

Unprotected sex just 2days after period over is very much safe and literally there is no chance of pregnancy at all. Taking unwanted 72 pill within 24 hrs gives additional protection (more than 95%) in preventing unwanted pregnancy. Here, you have nothing to worry.

Now you are getting withdrawal bleeding due to effect of the pill. Next period may be earlier or delayed by 1-2 weeks due to hormonal imbalance.

Take healthy diet, avoid stress and maintain genital hygiene properly. Practice safe sex always.

Be well.
Answered: Sat, 2 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
Two days post periods is safe period .There is nothing to worry.pregnancy cannot result from this sexual act even if you would have not taken unwanted 72.Bleeding is due to side effect of emergency contraception.Bleeding due to emergency contraception is unpredectable and it is difficult to say for how many days it will remain.You can calculate your nex periods from bleeding after emergency contraception and not from your previous cycle.
Hope this answers your question.
Answered: Sat, 2 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor